[Skip to Content]
[Skip to Content Landing]
Correspondence
September 2002

Cutaneous Drug Eruption to Infliximab: Report of 4 Cases With an Interface Dermatitis Pattern

Author Affiliations

Not Available

Arch Dermatol. 2002;138(9):1258-1259. doi:10.1001/archderm.138.9.1251

Tumor necrosis factor α (TNF-α) is a proinflammatory cytokine that plays an important role in both normal immune function and the pathogenesis of a large variety of autoimmune disorders. Monoclonal antibodies against TNF-α offer an attractive approach to the treatment of these disorders. Currently, there is considerable evidence that the inhibitors of TNF, such as infliximab and etanercept, may be useful in the treatment of rheumatoid arthritis, Crohn disease, and psoriasis. Most studies confirm that these immunomodulators are well tolerated and have few adverse effects.1 Some of the cutaneous adverse reactions to infliximab are rash, itching, urticaria, hyperhidrosis, dry skin, dermatophytosis, seborrheic eczema, blistering, hyperkeratosis, rosacea, hyperpigmentation, alopecia, and a lupuslike syndrome. There are a few cases reported as having delayed hypersensitivity reactions to infliximab. However, in these cases skin lesions had been described by the nonspecific generic term rash, without specification of the clinical pattern or histopathologic findings of the reaction.2

First Page Preview View Large
First page PDF preview
First page PDF preview
×